Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Diabetic. Taking insulin. Had back surgery. Suffer low back pain. Feel sick on stomach, feel like throwing up. Cure?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I'm a diabetic. take insulin. last few months,I've had back surgery about 20 years ago and have some low grade pain a lot of the time. but lately, I've had pain in my lower, back, almost deep in my right hip. without warningWe're talking driving a spike in it with a hammer type paint. applied ice helps, I get. sick on my stomach, it craps, the glands in my throat start watering like I've got to throw up and I actually have twice. my stomach swells, with apparent gas. I do get cramps in it and I'm a male. I start sweating low like a low blood sugar episode. it last about 15-20 mins and I'm 64. go to the va, which is a good place but the XXXXXXX care is more eventual than immediate. they just sent me pain pills without any examine with I wrote WWW.WWWW.WW I'll be on medicare w/n suppliment insurance 10 01 2013. what can it be. what type doctor can I go to 10 01 2013
Posted Wed, 16 Oct 2013 in Diabetes
Answered by Dr. Praveen Tayal 4 hours later
Brief Answer:
Do consult an orthopedician.

Detailed Answer:
Thanks for posting your query.
The acute pain in your hip could be due to osteoarthritic changes in the joint or a ligament tear in the area. This can be properly diagnosed after an MRI scan of the hip.
Most of the times, the treatment involves pain killers, hot fomentation, lubricating agents like glucosamine sulfate, chondroitin , dycerin, etc and some life style modifications and physiotherapy.
Right now you can start taking Tablet Tylenol ( Acetaminophen) Double Strength after breakfast and after dinner. It is suggested to add calcium supplements 500mg each twice daily. This will take care of your mild symptoms in 3-5 days.
The pain killers will cause the symptoms of distension and indigestion. Do take them after meals to reduce the side effects. You can also take a proton pump inhibitor like omprazole available over the counter for relief.
I also encourage you to consult an orthopedician for physical examination. A few blood tests, X-rays of the hip, CT / MRI scans of the hip will help us diagnose the condition and help us in choosing the best approach of treatment.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor